Alert archive / New Mexico / Red Flag Warnings in 2025

Red Flag Warning 2, NWS El Paso, TX

February 10, 20257 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Feb 10, 2025, 12:12 PM MST for 7 counties in New Mexico. It took effect at Feb 11, 2025, 12:00 PM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 10, 2025, 12:12 PM MST (19:12 UTC)
In effect from
Feb 11, 2025, 12:00 PM MST
Expired
Feb 11, 2025, 7:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 1:35 PM MSTNON-TSTM WND GST 582 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Feb 11, 1:55 PM MSTNON-TSTM WND GST 612 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Feb 11, 2:22 PM MSTDUST STORM16 E Deming, NMI-10 eastbound is closed at milepost 85 east of Deming due to blowing dust. Areas have low to zero visibility due blowing dust.
Feb 11, 2:50 PM MSTDUST STORM7 Sse Deming, NMCorrects previous dust storm report from 7 SSE Deming. Relayed from WSMR Met, near zero visibility outside of Deming.
Feb 11, 3:30 PM MSTDUST STORM7 Sse Deming, NMRelayed from WSMR Met, near zero visibility outside of Deming.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3808 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS84 KEPZ 101912
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1212 PM MST Mon Feb 10 2025

...CRITICAL FIRE DANGER TUESDAY FOR LOWLANDS OF SOUTHERN NEW
MEXICO...

.An upper level system will push through the region Tuesday,
bringing breezy to windy conditions. 20 foot wind speeds of 20 to
30 mph are expected Tuesday afternoon from the west-southwest
with gusts to 40 mph. Due to the lack of recent precipitation
over the past couple months, ERC values are near record levels
for this time of year. Minimum relative humidities of 10 to
15 percent are forecast Tuesday. The combination of strong winds,
low humidity, and dry fuels result in critical fire weather
conditions Tuesday afternoon and early evening.

NMZ111-112-111200-
/O.UPG.KEPZ.FW.A.0002.250211T1900Z-250212T0200Z/
/O.NEW.KEPZ.FW.W.0002.250211T1900Z-250212T0200Z/
 Southwest Deserts and Lowlands/Las Cruces BLM/GLZ-
 South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ-
1212 PM MST Mon Feb 10 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR
STRONG WINDS AND LOW RH'S FOR FIRE WEATHER ZONES 111 AND 112...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from noon to 7 PM
MST Tuesday. The Fire Weather Watch is no longer in effect. 

* WIND... West to southwest winds 20 to 30 mph with gusts to 40 
  mph. 

* HUMIDITY...10 to 15 percent.

* EXPERIMENTAL RFTI...4 to 6 on the scale of 0 to 10.

* HIGHEST THREAT...is located along and west of the Rio Grande
  Valley after 2 PM.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
371 
WWUS84 KEPZ 111333
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
633 AM MST Tue Feb 11 2025

...CRITICAL FIRE DANGER TUESDAY FOR LOWLANDS OF SOUTHERN NEW
MEXICO...

.An upper level system will push into the region Today, bringing 
windy conditions. 20 foot wind speeds of 20 to 30 mph are 
expected this afternoon from the west-southwest with gusts to 40 
mph. Due to the lack of recent precipitation over the past couple 
months, ERC values are near record levels for this time of year. 
Minimum relative humidities of 10 to 15 percent are forecast 
Tuesday. The combination of strong winds, low humidity, and dry 
fuels result in critical fire weather conditions this afternoon 
and early evening.

NMZ111-112-120200-
/O.CON.KEPZ.FW.W.0002.250211T1900Z-250212T0200Z/
Southwest Deserts and Lowlands/Las Cruces BLM/GLZ-
South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ-
633 AM MST Tue Feb 11 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RH'S FOR FIRE WEATHER ZONES
111 AND 112...

* WIND... West to southwest winds 20 to 30 mph with gusts to 40 
  mph.

* HUMIDITY...10 to 15 percent.

* EXPERIMENTAL RFTI...4 to 6 on the scale of 0 to 10.

* HIGHEST THREAT...is located across the lowlands, along and west
  of the Rio Grande Valley after 2 PM.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 10, 10:22 AM MST, 1 hour 50 minutes earlier. Its key messages:

  • Updated at 907 AM MST Mon Feb 10 2025
  • A more progressive pattern will steer several troughs across the Southwestern U.S. this week. Although primarily dry conditions expected to continue, there are opportunities for rain and snow, Wednesday and Friday mainly over our northern areas, including the Gila, Sierra County, and the Sacs.
  • Still warm through Tuesday, then cooling to near normal.
  • Near breezy today, then breezy to windy and gusty Tuesday and Wednesday with near critical fire weather concerns.
Area forecast discussion, Feb 10, 10:22 AM MST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1022 AM MST Mon Feb 10 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 907 AM MST Mon Feb 10 2025

 - A more progressive pattern will steer several troughs across
   the Southwestern U.S. this week. Although primarily dry
   conditions expected to continue, there are opportunities for
   rain and snow, Wednesday and Friday mainly over our northern
   areas, including the Gila, Sierra County, and the Sacs.

 - Still warm through Tuesday, then cooling to near normal.

 - Near breezy today, then breezy to windy and gusty Tuesday and
   Wednesday with near critical fire weather concerns.

&&

.DISCUSSION...
Issued at 132 AM MST Mon Feb 10 2025

The low-amplitude static pattern that kept most of last week very
warm and dry, will change to a moderately more amplified and
progressive pattern this week. This means a series of upper-level
troughs will drop south or push east across/or just north/ of our
region through the course of this 7-day forecast period. The
results will be less day to day consistency in our weather, with a
yo-yo effect in clouds, winds, temperatures, and moisture.

We start with a trough just upstream, and off the Baja. This
feature will slowly track toward us today, and pass late Tuesday.
This will keep our winds SW, which will keep our temperatures
warm. We'll see plenty of high clouds today, but we are still
quite dry. Winds will trend stronger today, with low-end afternoon
breezy conditions expected to develop. The temps stay warm for
Tuesday, the air gets a bit drier, and the winds will increase
into the windy category. thus we will be messaging fire weather
concerns as they become near critical.

For Wednesday, the next upper trough rapidly drops SE out of the
Pac NW, through the Great Basin, into the SW U.S. For us, this
means winds more W and NW, along with height falls, leading to a
near 10-degree drop in temperatures; down to near normal. There
appears to be some mid-level moisture associated with the feature,
so models have QPF over our northern zones, favoring the Gila
Region. However, we appear to be light on amounts, due to marginal
moisture availability. Thus rain and snow should be minimal. We
should see another windy day as this passes Wednesday.

Thursday we sit between low pressure systems, with a minor passing
upper ridge over our region. This will, end any precipitation
chances, slacken winds, and trend temps a bit warmer. Friday the
next trough begins to influence the region, as a very broad
Western U.S. trough axis/base swings over the SW. We will see
stronger W winds, with some additional warming. There is some
minor potential for another quick of N zone pcpn with this, but
most of the region will remain dry with this shallow trough
passage.

Saturday and Sunday sweep out the trough, with some NW flow behind
the departing system, dropping temps a bit, but still keeping them
warmer than normal. We will be dry, with lighter winds. Next week
looks to start under expansive high pressure, with warming and
drying conditions.

&&

.AVIATION...
(18Z TAFS)
Issued at 1020 AM MST Mon Feb 10 2025

P6SM FEW-SCT150-200 SCT-BKN200-250 through 03Z then skies
gradually becoming SKC-SCT250. West to southwest winds will be
increasing this afternoon to 10-20G30KTS and then gradually be on
the decrease after sunset with all terminals having winds AOB
12KTS by 12Z.

&&

.FIRE WEATHER...
Issued at 132 AM MST Mon Feb 10 2025

Every year we seem to get a few February days, in which the
conditions elevated fire weather to near Critical, and this year
looks to be no different. We have gone through the winter quite
dry, we have drought conditions in place, the ERCs are well above
normal for the season, and we have an approaching trough from the
west.

Today we continue warm and become a bit more breezy. We will see
abundant high clouds, with periods of filtered and non-filtered
sun. Fire weather can be considered somewhat elevated today.

Tuesday is our day of concern, with the next trough arriving from
the west to keep our region warm and dry, and increase winds into
the windy category. We are expecting SW winds in the 20-30 mph
range with gusts in the 30-40 mph range lowlands/40-50 mph
mountains. Lowland MinRH will drop into the 12-15 percent range,
while the mountains will see RH stay higher. Lowland fire weather
conditions will approach Critical, so we have a Fire Weather
Watch in place, which will become a Red Flag Warning later today.
Mountain areas will not be warned, but still have some concern due
to stronger winds.

Behind the trough passage it will be cooler, and with additional
troughs bringing marginal moisture WED and FRI, we should keep our
RH up enough to lower Fire Weather conditions below critical
levels, and thus avert any additional RFWs. However we will see
more breezy to windy conditions both WED and FRI. Those two days
will also both see some low-end probability of isolated to
scattered lowland rain/mountain snow over our norther
zones...mainly over the Gila/Black Range, and then lesser chances
over the Sacs.

The combination of deeper mixing, and strong winds aloft will keep
ventilation very good and excellent.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  76  49  74  45 /  10  10  10   0
Sierra Blanca            72  46  71  39 /  10  20  10  10
Las Cruces               72  41  69  37 /   0  10  10   0
Alamogordo               71  41  68  32 /  10  20  10  10
Cloudcroft               51  31  44  23 /  10  30  10  10
Truth or Consequences    73  39  67  35 /   0  10  10   0
Silver City              63  36  59  29 /   0  20  20  10
Deming                   73  37  70  34 /   0  10  10   0
Lordsburg                71  34  68  28 /  10  20  10  10
West El Paso Metro       75  49  72  45 /  10  10  10   0
Dell City                71  42  71  41 /  10  10   0   0
Fort Hancock             79  44  76  41 /  10  20  10  10
Loma Linda               68  44  65  38 /  10  10  10  10
Fabens                   77  46  74  42 /  10  20  10  10
Santa Teresa             73  44  70  40 /  10  10  10   0
White Sands HQ           73  47  70  42 /   0  20  10  10
Jornada Range            71  39  68  35 /   0  10  10   0
Hatch                    75  39  70  36 /   0  10  10   0
Columbus                 74  43  72  41 /  10  10  10   0
Orogrande                71  42  68  37 /   0  20  10   0
Mayhill                  64  36  57  30 /   0  20  10   0
Mescalero                61  32  55  24 /  10  30  20  10
Timberon                 60  30  54  23 /  10  20  10  10
Winston                  66  26  58  21 /   0  10  10   0
Hillsboro                71  36  64  30 /   0  10  10   0
Spaceport                72  35  68  30 /   0  10  10   0
Lake Roberts             63  33  57  26 /  10  20  20  10
Hurley                   67  32  62  27 /   0  20  10   0
Cliff                    72  26  66  21 /  10  20  20  10
Mule Creek               66  34  59  28 /  10  20  20  10
Faywood                  67  37  62  31 /   0  20  10  10
Animas                   73  37  69  30 /  10  20  10   0
Hachita                  71  37  67  31 /  10  10  10   0
Antelope Wells           73  39  68  35 /  10  20  10   0
Cloverdale               65  39  61  33 /  10  20  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for South Central Lowlands and Southern Rio Grande
     Valley/BLM/GLZ- Southwest Deserts and Lowlands/Las Cruces
     BLM/GLZ.

&&

FORECASTER...26-Grzywacz

Nearby

Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.